Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 164, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 14, 2009, 2:41 PM CDT for Tallahatchie County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2009, 2:41 PM CDT (19:41 UTC)
- Expired
- Sep 14, 2009, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:34 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 14, 12:34 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1234 PM CDT MON SEP 14 2009 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1027 AM CDT MON SEP 14 2009/ UPDATE... WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO SURGE INTO THE MIDSOUTH THIS MORNING AS LOW PRESSURE OVER EAST TEXAS CONTINUES TO PUSH LOW LEVEL MOISTURE INTO THE REGION. REGIONAL 12Z SOUNDINGS ALL INDICATE PWAT VALUES NEAR OR IN EXCESS OF TWO INCHES. WILL CONTINUE TO MONITOR FOR FLOODING POTENTIAL. CURRENT FORECAST IS ON TRACK. CCD PREV DISCUSSION... /ISSUED 713 AM CDT MON SEP 14 2009/ UPDATE... UPDATED FOR 12Z TAF DISCUSSION. PREV DISCUSSION... /ISSUED 400 AM CDT MON SEP 14 2009/ DISCUSSION... CURRENTLY...AN ELONGATED UPPER LOW IS SITUATED FROM NORTHEAST TEXAS INTO SOUTHERN OKLAHOMA THIS MORNING WITH THE ASSOCIATED SURFACE LOW NEAR HOUSTON TEXAS. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY AND INTO THE MID SOUTH AS THE DEEPER MOISTURE ASSOCIATED WITH THE UPPER LOW SURGES NORTHWARD. TEMPERATURES RANGE FROM THE MID 60S TO LOWER 70S ACROSS THE MID SOUTH THIS MORNING AND DEWPOINTS HAVE RISEN INTO THE 60S ACROSS THE ENTIRE AREA. TODAY AND TONIGHT...THE 00Z GFS SEEMS LIKE THE OUTLIER ATTM WITH ITS MORE NORTHWARD POSITION OF THE UPPER AND SURFACE LOWS BY LATER TONIGHT. THE ECMWF AND NAM ARE IN GOOD AGREEMENT AND PREFERRED FOR THIS FORECAST THROUGH TONIGHT. THESE MODELS MOVE THE UPPER LOW NEAR THE ARKANSAS/OKLAHOMA BORDER AND THE SURFACE LOW INTO CENTRAL LOUISIANA BY LATER TONIGHT. HOWEVER ANY OF THE MODEL SOLUTIONS WILL STILL RESULT IN DEEP MOISTURE CONTINUING TO SPREAD ACROSS THE MID SOUTH WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES. THE MORE NORTHERN GFS POSITIONS WOULD PROBABLY RESULT IN A LITTLE MORE INSTABILITY MOVING INTO THE MID SOUTH AND MORE THUNDERSTORM ACTIVITY. NOT REALLY SURE IF RAINFALL AMOUNTS WILL BE HIGH ENOUGH OVER THE NEXT 24 HOURS TO CAUSE WIDESPREAD FLOODING SO WILL CONTINUE TO HIGHLIGHT POSSIBLE FLOODING OF LOW LYING AREAS IN THE HWO. WILL CONTINUE MOSTLY CATEGORICAL POPS ACROSS THE AREA TODAY AND TONIGHT WITH BELOW NORMAL HIGH TEMPS...IN THE UPPER 70S TO AROUND 80S...AND MILD LOW TEMPS IN THE MID AND UPPER 60S. TUESDAY AND WEDNESDAY...THE SLOW MOVING UPPER LOW WILL TRACK INTO THE MID SOUTH WITH WET WEATHER CONTINUING. WILL CONTINUE ONGOING HIGH POPS AND BELOW NORMAL TEMPS DUE TO CLOUDS AND RAIN. DEPENDING ON THE TRACK OF THE UPPER LOW AND THE EVOLUTION OF THE CONVECTION FLOODING COULD BE A PROBLEM AT SOME POINT DURING THIS PERIOD. WILL CONTINUE TO MENTION FLOODING POTENTIAL IN THE HWO. EXTENDED...MODELS CONTINUE TO HAVE TROUBLE WITH THE EXTENDED PART OF THE FORECAST WHICH IS TO BE EXPECTED IN THIS UNUSUAL BLOCKING PATTERN. CONFIDENCE IN FORECAST IS VERY LOW AFTER WEDNESDAY. HAVE FOLLOWED THE 00Z GFS WHICH HAS AT LEAST SOME RESEMBLANCE TO PREVIOUS RUNS. AS A RESULT WILL CONTINUE CHANCE POPS THROUGH THE END OF THE WEEK AS THE SYSTEM WEAKENS AND LIFTS SLOWLY NORTH AND THE DEEPER MOISTURE IS SHUNTED TO THE EAST. WILL LEAVE NEXT WEEKEND DRY FOR NOW THOUGH THE ECMWF LINGERS THE SYSTEM OVER THE AREA WHICH MAY PROLONG RAIN CHANCES. SJM && .AVIATION... 18Z TAF CYCLE MVFR CONDITIONS WILL CONTINUE FOR MOST OF THE NEXT 24 HOURS. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE FOUND ACROSS THE FORECAST AREA FOR MUCH OF THE NEXT 24 HOURS. CEILINGS AND VISIBILITIES WILL OCCASIONALLY DROP TO IFR LEVELS. WINDS SHOULD BE PRIMARILY FROM THE EAST TO NORTHEAST AT 5 TO 10 KNOTS. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 81 69 80 68 / 80 80 80 70 MKL 78 66 79 66 / 70 80 80 70 JBR 78 65 78 66 / 80 80 80 70 TUP 80 69 82 68 / 80 80 80 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 14, 4:44 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 444 AM CDT MON SEP 14 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 444 AM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE MID SOUTH THROUGH TONIGHT. THIS MAY RESULT IN SOME LOCALIZED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN IS POSSIBLE ACROSS THE MID SOUTH THROUGH AT LEAST THE MIDDLE OF THE WEEK. A COUPLE INCHES OF RAIN COULD FALL ACROSS THE REGION WITH THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:57 PM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Tippah, Union | 2 hr |
| Sep 14, 6:47 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy, Madison | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.